Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 259, NWS Dodge City, KS

August 17, 2015Haskell County, Meade County, Seward County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 17, 2015, 11:43 PM CDT for Haskell County, Meade County, Seward County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 11:43 PM CDT (04:43 UTC)
Expired
Aug 18, 2015, 12:30 AM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Haskell County, KS, Meade County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 77 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KDDC 180443
SVRDDC
KSC081-119-175-180530-
/O.NEW.KDDC.SV.W.0259.150818T0443Z-150818T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1143 PM CDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEWARD COUNTY IN SOUTHWESTERN KANSAS...
  MEADE COUNTY IN SOUTHWESTERN KANSAS...
  SOUTHEASTERN HASKELL COUNTY IN SOUTHWESTERN KANSAS...

* UNTIL 1230 AM CDT

* AT 1143 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR TICE TO 9 MILES NORTHWEST OF PLAINS TO 2 MILES
  SOUTHWEST OF KISMET TO 5 MILES SOUTH OF HAYNE TO 11 MILES SOUTH OF
  LIBERAL...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LIBERAL...MEADE...SUBLETTE...FOWLER...KISMET...MISSLER...MEADE
  STATE PARK...TICE...HAYNE AND PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10104 3739 10091 3764 10081 3760 10065
      3748 10065 3747 10011 3701 10009 3700 10009
TIME...MOT...LOC 0443Z 298DEG 35KT 3754 10072 3737 10069 3717 10074
3703 10083 3688 10095

HAIL...0.88IN
WIND...60MPH

$$

HOVORKA
2 follow-up statements
022 
WWUS53 KDDC 180459
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1159 PM CDT MON AUG 17 2015

KSC081-175-180509-
/O.CAN.KDDC.SV.W.0259.000000T0000Z-150818T0530Z/
SEWARD KS-HASKELL KS-

1159 PM CDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SEWARD AND SOUTHEASTERN
HASKELL COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3700 10063 3739 10064 3739 10065 3748 10065
      3747 10011 3700 10009
TIME...MOT...LOC 0459Z 298DEG 35KT 3748 10058 3731 10055 3711 10060
3697 10069 3682 10081

$$

KSC119-180530-
/O.CON.KDDC.SV.W.0259.000000T0000Z-150818T0530Z/
MEADE KS-
1159 PM CDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR MEADE COUNTY...

AT 1159 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF COPELAND TO 3 MILES NORTHEAST OF
PLAINS TO 8 MILES SOUTHEAST OF KISMET TO 11 MILES SOUTHEAST OF HAYNE
TO 17 MILES SOUTHEAST OF LIBERAL...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MEADE...FOWLER...MISSLER...MEADE STATE PARK AND PLAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10063 3739 10064 3739 10065 3748 10065
      3747 10011 3700 10009
TIME...MOT...LOC 0459Z 298DEG 35KT 3748 10058 3731 10055 3711 10060
3697 10069 3682 10081

HAIL...0.88IN
WIND...60MPH

$$

HOVORKA
639 
WWUS53 KDDC 180524
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1224 AM CDT TUE AUG 18 2015

KSC119-180533-
/O.EXP.KDDC.SV.W.0259.000000T0000Z-150818T0530Z/
MEADE KS-
1224 AM CDT TUE AUG 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR MEADE COUNTY WILL EXPIRE AT
1230 AM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DODGE CITY.

LAT...LON 3700 10063 3739 10064 3739 10065 3748 10065
      3747 10011 3700 10009
TIME...MOT...LOC 0520Z 298DEG 35KT 3748 10058 3731 10055 3711 10060
3697 10069 3682 10081

$$

HOVORKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:31 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 17, 6:31 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
631 PM CDT MON AUG 17 2015

...Updated aviation section...

.SHORT TERM...(THIS EVENING THROUGH Tuesday)
ISSUED AT 1257 PM CDT MON AUG 17 2015

A shortwave trough and associated upper level speed max around 90kt,
is forecast to move across western Kansas tonight bringing a cluster
of thunderstorms. Short term models bring a variety of solutions for
thunderstorm chances with the best chances west of Dodge City
tonight. Northwesterly flow aloft will help push thunderstorms from
Colorado and across mainly western Kansas overnight with lesser
chances east of Dodge City. Will range storm probabilities from
around 60 percent west, to 30 to 40 percent east of Dodge City for
the best guess. A few storms could become severe mainly far west
toward to the Colorado border, then mainly become non-severe after
sunset with the best instability far west. The main severe threats
are quarter size hail and winds near 60 mph. The storms should be
coming out of eastern Colorado around 7 pm, then to near Dodge City
by 10 to 11 pm, then end at Medicine Lodge by 6 to 8 am. Overnight
lows will be in the mid to upper 60s with south winds of 5 to
15 mph.

For Tuesday, an upper level trough will continue to move across the
Plains pushing a cold front across western Kansas. The cold front is
forecast to be near Hays to Dodge City and Meade by around noon,
then near Medicine Lodge around 7 pm. Some storms could develop with
the front mainly east of Dodge City in the afternoon, some possibly
severe. The front will shift south winds to the north at 10 to 20
mph. Highs will range from the low to mid 80s north of the cold
front to near 90 in parts of south central Kansas.

.LONG TERM...(Tuesday NIGHT THROUGH Monday)
ISSUED AT 233 PM CDT MON AUG 17 2015

For Wednesday, a strong upper level trough will be moving east
across the Upper Midwest and Missouri Valley region. Some lingering
storms will be mainly east of Dodge City on Tuesday night and
Wednesday. With cooler surface high pressure in place, highs will be
in the mid 70s.

For the period of Thursday into early next week, northwesterly upper
level flow will transition to more westerly flow aloft by later in
the work week. Another strong upper level wave is forecast to push
across the Northern Plains on Saturday into Sunday morning with an
associated cold front and small chances for thunderstorms across
western Kansas. High temperatures will be in the low to mid 80s
Thursday, upper 80s on Friday, around 90 on Saturday, around 80 on
Sunday behind a cold front, then back to the mid 80s for Monday.

Overnight lows will be only in the low to mid 50s Wednesday and
Thursday mornings under cooler surface high pressure, then warm back
into the 60s.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Tuesday EVENING)
ISSUED AT 624 PM CDT MON AUG 17 2015

A line of thunderstorms are expected to move out from eastern
Colorado this evening and affect the GCK terminal somewhere
between 03-06Z then possibly the DDC terminal between 05-08Z.
These storms will bring brief periods of MVFR/IFR conditions to
the GCK and DDC terminals. As of now, storms look to remain south
of the HYS terminal with VFR conditions continuing. Winds will
generally be from the south southeast direction becoming light
and variable after sunset. The only exception to this will be
ahead and along thunderstorms where gusty conditions will be
possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  84  55  75 /  50  20  20  20
GCK  66  81  54  75 /  60  10  20  20
EHA  65  82  55  74 /  60  10  20  20
LBL  68  85  57  75 /  60  10  20  20
HYS  67  81  55  76 /  40  40  20  20
P28  70  89  59  75 /  40  40  50  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Kruse
LONG TERM...Kruse
AVIATION...Hovorka_42
Hazardous weather outlook, Aug 17, 11:35 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1135 AM CDT MON AUG 17 2015

KSZ030-031-043>046-061>066-074>081-084>090-181645-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1135 AM CDT MON AUG 17 2015 /1035 AM MDT MON AUG 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DISCUSSION...THUNDERSTORMS WILL MOVE INTO FAR WESTERN KANSAS
AFTER 8 PM. THESE STORMS COULD CONTAIN HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS OVER 60 MPH. THUNDERSTORMS ARE EXPECTED TO
PROGRESS ACROSS THE REMAINDER OF WESTERN KANSAS AND INTO CENTRAL
KANSAS LATER TONIGHT BUT THESE STORMS WILL PROBABLY NOT BE SEVERE.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DISCUSSION...THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN
AGAIN BY FRIDAY AND SATURDAY. A FEW OF THE STORMS OVER SOUTH
CENTRAL KANSAS TUESDAY AFTERNOON AND EVENING COULD BE SEVERE WITH
HAIL AS LARGE AS HALF DOLLARS AND WIND GUSTS AS HIGH AS 60 MPH.

HAZARDS WEATHER RISK...

  TUESDAY...
  LIMITED FLOODING RISK.
  ELEVATED SEVERE THUNDERSTORM RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  LIMITED LIGHTNING RISK.

  FRIDAY...
  LIMITED LIGHTNING RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

  SUNDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, Aug 17, 8:47 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
847 PM CDT MON AUG 17 2015

KSZ061-062-074>076-180230-
GRANT KS-KEARNY KS-HAMILTON KS-STANTON KS-HASKELL KS-
847 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...SOUTHWESTERN FINNEY...
STANTON...KEARNY...GRANT AND NORTHWESTERN HASKELL COUNTIES UNTIL 930
PM CDT/830 PM MDT/...

AT 847 PM CDT /747 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
RUSSELL SPRINGS TO 10 MILES NORTHWEST OF PRITCHETT...AND MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ULYSSES...LAKIN...SYRACUSE...JOHNSON CITY...DEERFIELD...MANTER...
COOLIDGE...KENDALL...BIG BOW...THE SAUNDERS ELEVATOR AND HICKOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DODGE CITY.

&&

LAT...LON 3826 10204 3826 10110 3783 10110 3774 10109
      3773 10103 3745 10119 3739 10143 3739 10204
TIME...MOT...LOC 0147Z 309DEG 26KT 3899 10107 3750 10294

HOVORKA
Special weather statement, Aug 17, 9:28 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
928 PM CDT MON AUG 17 2015

KSZ061>063-074-075-084-085-180315-
FINNEY KS-GRANT KS-KEARNY KS-HAMILTON KS-STEVENS KS-MORTON KS-
STANTON KS-
928 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORTON...HAMILTON...WESTERN
FINNEY...STANTON...STEVENS...KEARNY AND GRANT COUNTIES UNTIL 1015 PM
CDT/915 PM MDT/...

AT 926 PM CDT /826 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
MARIENTHAL TO 3 MILES EAST OF VILAS...AND MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...ULYSSES...HUGOTON...LAKIN...ELKHART...HOLCOMB...
SYRACUSE...JOHNSON CITY...DEERFIELD...ROLLA...MOSCOW...MANTER...
KENDALL...RICHFIELD...BIG BOW...THE SAUNDERS ELEVATOR...PLYMELL...
FETERITA...HICKOK AND WILBURTON.

LAT...LON 3699 10204 3781 10204 3826 10162 3826 10071
      3777 10073 3775 10112 3700 10110
TIME...MOT...LOC 0226Z 288DEG 32KT 3864 10115 3736 10238

HOVORKA
Special weather statement, Aug 17, 9:39 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM MDT MON AUG 17 2015

KSZ061-180330-
HAMILTON KS-
839 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 930 PM MDT...

AT 839 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES NORTH OF SYRACUSE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COOLIDGE.

LAT...LON 3826 10204 3826 10161 3779 10204
TIME...MOT...LOC 0239Z 288DEG 31KT 3821 10178

HOVORKA
Special weather statement, Aug 17, 10:14 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1014 PM CDT MON AUG 17 2015

KSZ061>063-074>076-084>086-180400-
SEWARD KS-FINNEY KS-GRANT KS-KEARNY KS-HAMILTON KS-STEVENS KS-
MORTON KS-STANTON KS-HASKELL KS-
1014 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORTON...HAMILTON...SOUTHWESTERN
FINNEY...WESTERN GRAY...STANTON...STEVENS...KEARNY...WESTERN
SEWARD...GRANT AND HASKELL COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/...

AT 1014 PM CDT /914 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DEERFIELD TO 10 MILES SOUTHEAST OF STONINGTON...AND MOVING SOUTHEAST
AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...LIBERAL...ULYSSES...HUGOTON...LAKIN...ELKHART...
HOLCOMB...SYRACUSE...JOHNSON CITY...SUBLETTE...SATANTA...DEERFIELD...
PIERCEVILLE...ROLLA...MOSCOW...MANTER...COOLIDGE...KENDALL...
RICHFIELD AND THE SAUNDERS ELEVATOR.

LAT...LON 3699 10204 3808 10204 3810 10116 3795 10066
      3751 10065 3700 10098
TIME...MOT...LOC 0314Z 306DEG 33KT 3811 10113 3723 10201

HOVORKA
Special weather statement, Aug 17, 11:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1101 PM CDT MON AUG 17 2015

KSZ061-074-084-180445-
HAMILTON KS-MORTON KS-STANTON KS-
1101 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHERN HAMILTON...
STANTON...SOUTHWESTERN STEVENS AND SOUTHWESTERN KEARNY COUNTIES UNTIL
1145 PM CDT/1045 PM MDT/...

AT 1101 PM CDT /1001 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
COOLIDGE TO 5 MILES NORTH OF ELKHART...AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...SYRACUSE...JOHNSON CITY...ROLLA...MANTER...KENDALL...
RICHFIELD...BIG BOW AND WILBURTON.

LAT...LON 3700 10196 3805 10197 3809 10154 3739 10153
      3739 10156 3700 10155
TIME...MOT...LOC 0401Z 269DEG 28KT 3798 10190 3708 10189

HOVORKA
Local storm report, Aug 17, 11:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1108 PM CDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND GST     ULYSSES                 37.58N 101.36W
08/17/2015  M63 MPH          GRANT              KS   AWOS

1104 PM     TSTM WND GST     ULYSSES                 37.58N 101.36W
08/17/2015  M61 MPH          GRANT              KS   AWOS

&&

WHOVORKA

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:47 PM CDTSpecial Weather StatementDDCGrant, Hamilton, Kearny, Stanton43 min
Aug 17, 9:28 PM CDTSpecial Weather StatementDDCFinney, Grant, Hamilton, Kearny, Morton, Stanton and 1 more47 min
Aug 17, 9:39 PM CDTSpecial Weather StatementDDCHamilton51 min
Aug 17, 10:14 PM CDTSpecial Weather StatementDDCGrant, Hamilton, Haskell, Kearny, Morton, Stanton and 1 more46 min
Aug 17, 10:56 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Kearny, Seward, Stevens49 min
Aug 17, 11:01 PM CDTSpecial Weather StatementDDCHamilton, Morton, Stanton44 min
Aug 17, 11:45 PM CDTSpecial Weather StatementDDCGrant, Haskell, Seward, Stevens45 min
Aug 18, 12:02 AM CDTSpecial Weather StatementDDCGray43 min
Aug 18, 12:17 AM CDTAreal Flood WarningDDCStanton6 hr
Aug 18, 12:22 AM CDTSpecial Weather StatementDDCClark, Meade53 min
Aug 18, 1:54 AM CDTAreal Flood WarningDDCHamilton, Kearny6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.